Alert archive / California / High Wind Warnings in 2014
High Wind Warning 11, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Dec 31, 2014, 10:12 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2014, 10:12 AM PST (18:12 UTC)
- Expired
- Dec 31, 2014, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
592 WWUS76 KHNX 311812 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1012 AM PST WED DEC 31 2014 CAZ096-010000- /O.EXP.KHNX.HW.W.0010.000000T0000Z-141231T1800Z/ /O.NEW.KHNX.HW.W.0011.141231T1812Z-150101T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1012 AM PST WED DEC 31 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS EXTENDED THE HIGH WIND WARNING FOR THE SOUTHERN SIERRA NEVADA TO 4 PM PST. THE WARNING IS IN EFFECT FROM FOR THE HIGHER ELEVATIONS FROM YOSEMITE TO KINGS CANYON. * LOCATIONS INCLUDE...YOSEMITE VALLEY...TUOLUMNE MEADOWS...TIOGA PASS...WAWONA...FISH CAMP...HUNTINGTON LAKE...SHAVER LAKE. * WINDS...NORTHEAST 30 TO 50 MPH WITH GUSTS TO 75 MPH OR HIGHER. * TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 11 AM PST AND 2 PM PST TODAY. WINDS WILL BEGIN TO ABATE AFTER 2 PM PST. * IMPACTS...DOWNED TREES...DOWNED POWER LINES...PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ093-311915- /O.EXP.KHNX.WI.Y.0042.000000T0000Z-141231T1800Z/ MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 1012 AM PST WED DEC 31 2014 ...WIND ADVISORY HAS EXPIRED... NORTHEAST WINDS WILL GRADUALLY DIMINISH THROUGH THIS AFTERNOON. HOWEVER...LOCAL WIND GUSTS OF AROUND 30 MPH ARE STILL POSSIBLE UNTIL 2 PM PST. $$ CAZ089>092-010215- /O.CON.KHNX.HZ.W.0002.150101T0600Z-150101T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1012 AM PST WED DEC 31 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... * LOCATIONS INCLUDE...LOS BANOS...MERCED...MADERA...FRESNO... LEMOORE...HANFORD...VISALIA...TULARE...PORTERVILLE...DELANO AND BAKERSFIELD. * TEMPERATURES...RANGING FROM 21 TO 27 DEGREES. * DURATIONS...BELOW FREEZING FOR 8 TO 12 HOURS...WITH TEMPERATURES OF 27 DEGREES OR LESS FOR 4 TO 8 HOURS POSSIBLE. * TIMING...LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING. * IMPACTS...A HARD FREEZE CAN KILL CROPS AND SENSITIVE VEGETATION...AND HARM OUTDOOR PETS AND LIVESTOCK. EXTENDED EXPOSURE TO COLD CAN CAUSE HYPOTHERMIA. EXPOSED WATER PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING. && $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Dec 31, 4:00 AM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Dec 31, 4:00 AM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
400 AM PST WED DEC 31 2014
.SYNOPSIS...
AN ARCTIC AIR MASS WILL CONTINUE TO SETTLE OVER THE CENTRAL
CALIFORNIA INTERIOR TODAY. BRISK NORTHEAST WINDS CAN BE EXPECTED
OVER MUCH OF THE HIGHER TERRAIN INTO WEDNESDAY MORNING. BELOW
FREEZING MINIMUM TEMPERATURES ARE LIKELY EVEN IN THE LOWEST
ELEVATIONS BY WEDNESDAY NIGHT WITH DRY AND UNSEASONABLY COLD
WEATHER CONTINUING THROUGH THE END OF THIS WEEK. TEMPERATURES
WILL RECOVER TO NEAR NORMAL THIS WEEKEND AS HIGH PRESSURE BUILDS
INTO THE DISTRICT
&&
.DISCUSSION...CURRENT SATELLITE IMAGERY SHOWS THE COLD CORE UPPER
LOW CENTERED OVER SOCAL EARLY THIS MORNING. LOCAL 88D RADAR IS
VIRTUALLY ECHO FREE ACROSS THE CENTRAL CALIFORNIA INTERIOR...WHILE
REGIONAL ANALYSIS SHOWS MODERATE PRECIPITATION AND EVEN SOME
ISOLATED THUNDERSTORMS AROUND SAN DIEGO...AND LIGHT SNOW SHOWERS
AROUND LAS VEGAS. WITH THE UPPER LOW PULLING FARTHER AWAY AND
FURTHER DRYING OF THE AIRMASS...WILL CANCEL THE WINTER WEATHER
ADVISORY FOR THE KERN COUNTY MOUNTAINS AT 4 AM THIS MORNING.
GUSTY WINDS ARE CONTINUING ACROSS PORTIONS OF THE SOUTHERN SIERRA
AND ADJACENT FOOTHILLS. STRONG OFFSHORE SURFACE PRESSURE GRADIENT
WILL CONTINUE INTO THE MORNING WHILE THE UPPER JET SLIDES SOUTH
OVER THE DISTRICT. THEREFORE...WILL CONTINUE THE WIND HEADLINES
THROUGH 10 AM.
THE SAN JOAQUIN VALLEY IS SEEING SOME BREEZY CONDITIONS ALONG THE
WEST SIDE AND UP AROUND MERCED. THESE BREEZES ARE BRINGING IN MUCH
DRIER AIR TO THE VALLEY WITH A DEW POINT TEMPERATURE ABOUT 20 DEG
LOWER IN MERCED THAN IN FRESNO AS OF 3 AM. THE COLD AND DRY
CONTINENTAL AIRMASS WILL CONTINUE TO MOVE INTO THE VALLEY THROUGH
THE DAY. WINDS WILL DIMINISH IN THE EVENING AND BECOME VERY LIGHT
TO CALM. THIS COMBINED WITH CLEAR SKIES WILL ALLOW FOR IDEAL
RADIATION COOLING. TEMPERATURES WILL DROP INTO THE MID 20S ACROSS
MUCH OF THE SJV TO RING IN THE NEW YEAR...WITH SOME RURAL AREAS
INTO THE LOWER 20S. A HARD FREEZE WARNING (27 DEGREES OR LESS) IS
IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY FROM 10
PM WEDNESDAY THROUGH 9 AM THURSDAY. FREEZING TEMPERATURES ARE
EXPECTED FOR 8-12 HOURS...WITH 4-8 HOURS BELOW 28 DEGREES POSSIBLE.
THE DESERTS IN EASTERN KERN COUNTY WILL SEE TEMPERATURES DROP INTO
THE TEENS BY NEW YEARS MORNING.
THE UPPER LOW OVER SOCAL WILL SHIFT EAST TO THE FOUR CORNERS REGION
BY THURSDAY. UPPER RIDGING WILL GRADUALLY BUILD IN FROM THE EAST
PACIFIC FOR DRY CONDITIONS AND LIGHT WINDS. TEMPERATURES WILL WARM
TO NEAR SEASONABLE LEVELS THIS WEEKEND...THEN A FEW DEGREES ABOVE
NORMAL EARLY NEXT WEEK AS THE RIDGE AXIS MOVES INLAND. THINK WE
COULD SEE SOME TULE FOG RETURN TO THE SJV BY THIS WEEKEND AS DEW
POINT TEMPERATURES REBOUND.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY...MAINLY MVFR CONDITIONS IN MIST AND
HAZE. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA
INTERIOR FOR THE NEXT 24 HOURS. .END.. &&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 12-31 69:1997 36:1929 53:1913 23:1975
KFAT 01-01 69:1998 39:1988 59:1997 21:1976
KFAT 01-02 70:1948 36:1961 57:1997 20:1976
KBFL 12-31 73:1913 39:1919 53:1981 19:1929
KBFL 01-01 74:1997 39:1961 57:1997 19:1930
KBFL 01-02 82:2012 37:1961 57:1997 19:1930
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 10 AM PST WEDNESDAY FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON /CAZ096/.
WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR THE FOOTHILLS OF
MARIPOSA...MADERA AND FRESNO COUNTIES /CAZ093/.
HARD FREEZE WARNING FROM 10 PM WEDNESDAY TO 9 AM PST THURSDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY /CAZ089>092/.
&&
PUBLIC...DCH
AVN/FW...JDB
SYNOPSIS...DCH
WEATHER.GOV/HANFORDIn the hours before
Local storm report, Dec 31, 7:02 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
702 AM PST WED DEC 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG YOSEMITE NATIONAL 37.71N 119.68W
12/31/2014 MARIPOSA CA PARK/FOREST SRVC
YOSEMITE NATIONAL PARK OFFICIAL REPORTS
TREES DOWN ALONG HWY 41
&&
DCHLocal storm report, Dec 31, 9:57 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
957 AM PST WED DEC 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND DMG BASS LAKE 37.32N 119.56W
12/30/2014 MADERA CA PUBLIC
POWER OUT DUE TO POWER LINES BEING HIT BY
DOWNED TREES.
&&
JANearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.